MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 36MM/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 36MM/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 06-3600
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "surgeon tried to implant stem and impact head onto stem.C-taper metal head did not engage onto the trunnion of the c-taper hfx stem.Head just spun on trunnion".A surgical delay of 5 minutes was reported.A usage sheet provided by the rep shows a 36 +0 c-taper head with "no charge", and a 36 +2.5 c-taper head with no note placed afterward.
 
Additional Manufacturer Narrative
An event regarding as assembly issue (c-taper metal head did not engage onto the trunnion of the c-taper hfx stem.Head just spun on trunnion) the reported issue was not confirmed.Method & results: -device evaluation and results: the metal head was returned for evaluation.Implantation damage was observed on the inner taper of the head, no materials or manufacturing defects were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the metal head was returned for evaluation.Implantation damage was observed on the inner taper of the head, no materials or manufacturing defects were observed on the surfaces examined.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as images/video of the device taken when the alleged event was identified as well as the primary operative report are required to complete the investigation for confirming the event and determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
C-TAPER COCR LFIT HEAD 36MM/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8821679
Report Number0002249697-2019-02650
Device Sequence Number3258347
Product Code JDI
UDI-Device Identifier07613327072365
UDI-Public07613327072365
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number06-3600
Device Lot NumberJ47LT1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight94